| Model Number |
BEA22-60/I13-40 |
| Medical Device Problem Codes |
Complete Blockage (1094); Malposition of Device (2616); Unintended Movement (3026)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Ischemia (1942); Pain (1994)
| Date of Event |
06/17/2021
Type of Reportable Event
Death
Additional Manufacturer Narrative
The device involved in this event will not be returned.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft to treat an abdominal aortic aneurysm (aaa).Approximately (2) two days post-procedure the patient was submitted to the (er) emergency room with pain.It was discovered that the graft was completely occluded.A re-intervention was performed and the physician elected to implant an afx vela suprarenal.It was reported that the patient had a good femoral pulse.It was then discovered after the angiogram that the graft had jumped during deployment due to the tight distal aorta and the vela suprarenal was now covering both renals.A surgical conversion was done to explant the bifurcated stent graft and vela suprarenal.The physician then performed an aortobifem bypass.Following the re-intervention, the patient was being monitored but then passed away.The reason for the patient expiring is undetermined at this time.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the following events were confirmed: aortic and iliac occlusions with lower leg ischemia, intraoperative cranial movement of the suprarenal extension with resultant bilateral renal occlusion, open repair and explant and additional surgical procedure (placement of dialysis catheter and right calf fasciotomy for suspected compartment syndrome).This is moderately consistent with the reported adverse event/incident.The clinical evaluation shows the most likely causation for this event was procedure and user related.The procedure related harms identified were acute renal failure, cardiac arrest and an additional surgical procedure.The aortic and iliac occlusions are likely related to the pre existing aorto-iliac occlusive disease (off-label).It is unclear what caused the intraoperative cranial movement of the suprarenal extension.The bilateral renal occlusions were likely related to the intraoperative cranial movement, the surgical conversion related to the renal occlusions, the additional surgical procedure likely related to the renal occlusions and the cardiac arrest was likely related to the renal occlusions in association with the aorta iliac occlusive disease.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g4: date received by manufacturer - updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.